I'm a 37 year old female and began trying stimulants this year for my ADD...
Here are some of my experiences, anyone had any similar?
Wondering if anyone else has skin/breakout issues from stimulant medications and if so, did your skin eventually get used to the meds and even out? How about appetite, did that re-establish? Anyone have any luck with natural remedies instead of prescription medications?
I have tried Ritalin and vyvanse and concerta. With Ritalin LA I felt great mentally but was noticing bruising on my thighs, and the hint of bruising on the tops of my hands, sometimes I had sharp stomach pain. (really hurt esp. in evening. I hope parents believe their young children when they complain of Stomach pain with stimulants..its not just a belly ache, it Really hurts!) I also Realized that I no longer craved sugar...which I've strongly craved (addicted to) my whole life. The bruising concerned me so I stopped. My complexion looked great. No desire to pick at non-existent acne (clogged pores) which I've also done my whole life. (hyper-focus, stress reliever)
I switched to Vyvanse and felt great mentally again...had a euphoric feeling for 1/2 hour after taking it, evened out, felt more chatty and able to talk without stumbling over words and thoughts, felt productive! Very thirsty sometimes dry mouth...drank lots of water all day. Then didn't feel such great gains so Raised dose from 30mg 1x daily to 50 mg 1x daily. I Began to notice cystic like acne on my previously clear skin....along jaw line, behind ears, sides of neck, some upper back, and scalp, and thighs. Felt increased desire to pick at skin. Not good. Picked at the breakouts...twice so badly I didn't want to leave the house because of the marks. Found myself running hands through hair to feel bumps on my scalp. Cyst like bumps behind my ears. Maybe stimulants are speeding up skin cell turnover rate and pores are clogging? Discontinued med and realized I missed the positive effects (felt so mentally normal on it, (well other than up rise of OCD skin picking) that I realized how "off" I felt without it) But My skin cleared right up, quickly. I tried it again for a week at 30 mg...skin flared. Part of the skin problem may be due to the dehydration this med causes...I should also mention major decrease in my appetite, some weight loss and poor eating habits developed while on this med...meaning yes you can survive on a diet of mainly ben & jerrys....wanting/needing SWEETS! Probably because I'm nearly starving myself with lack of appetite and by the time I need some fuel it needs to be a quick sugar. Could that be the reason for major skin eruptions? Yes I'm sure it doesn't help...but I noticed the skin eruptions immediately when returning to the med. And I'm not sure if I can eat properly while on this med for some reason. I almost feel like I can think clearly and get so much done, but couldn't take care of (nourish) myself for some reason- even though in the back of my mind I knew this was a major problem. I also think my body feels tricked into thinking it doesn't need food because it is feeling so energized/powered by the med. Two pharmacists and 2 doctors have told me they know nothing about acne linked to vyvanse (not in the side effect list)
Then Concerta....just a few weeks, a low dose. I feel like the acne is back but less severe. I am less organized and leaving wakes of small disasters here and there. Feeling absent minded a bit. But still better than with no med...
I have not tried Adderall or Dexedrine.
Yikes, its now 11:30 pm. There should be a 9:30pm cut off for ADD'ers to post or read anything ADD! ;)